Psycho-Babble Medication Thread 240637

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Horrible Withdrawal Effects of Effexor

Posted by madpoet11 on July 10, 2003, at 15:30:05

Hello,
I wanted to know if there was a complaint forum or something related to the Anti-Depressant Effexor. Ive recently researched many different sites and found many, many people expressing there complaints on this horrible drug. Ive read about different lawsuits filed against Wyeth Laboratories Inc. in Philadelphia, makers of effexor.
Ive been taking this drug for about a year and have been trying to get off it now for over two months. Ive started Wellbutrin but have yet to properly remove Effexor from my system. Ive been experiencing strange sensations of which I really could not describe properly. My doctor really had no clue what I was talking about and just told me the obvious, which was to just lower the dosage and keep on until its out of my system. I really just took all of this for granted and my symptoms just became a habit. I have reached the lowest dosage, 37.5 mg, and for the past 2 weeks have been taking it every other day. This is the point that I have finally reached. These horrible withdrawal symptoms are still in full force when I attempt to exceed my "every other day" situation.
I recently reached a point where I just cant take it anymore. I began to research and found a ton of people with the same problem. Finally I found an explanation worthy of description. "Brain Shivers"..."Shock like sensations"...in my case, these sensations are extrememly constant and also cause a numbness on my lips and fingers. I myself can describe them as a sort of "Brain Tremor". These withdrawal effects accompanied with my usual Chronic Depression symptoms do not bode welI and is simply making life a living hell! I am furious with all the information that I have found and would love to know what has been going on. I would like to be up to date with this horrible situation and am strongly considering joining others in legal action. If anyone out there has any information on this or has had any of the same experiences please let me know. Thank you very much for your time.

Rey

 

Re: Horrible Withdrawal Effects of Effexor madpoet11

Posted by theo on July 10, 2003, at 15:53:14

In reply to Horrible Withdrawal Effects of Effexor, posted by madpoet11 on July 10, 2003, at 15:30:05

How high of a dose were you taking for a year?

 

Re: Horrible Withdrawal Effects of Effexor madpoet11

Posted by Jack Smith on July 10, 2003, at 15:57:32

In reply to Horrible Withdrawal Effects of Effexor, posted by madpoet11 on July 10, 2003, at 15:30:05

Do some research on this site regarding short term substitution of effexor with prozac. Basically, Prozac has an extremely long half life--I believe it is several days. Effexor on the other hand has a very short half life, about 11 hours. Thus, your seratonin receptors are going through a sort of trauma by having effexor quickly leave your system. You add in maybe 10 mg of prozac to your 37.5 effexor for a week, then stop taking effexor and just take prozac for a week and you should be in the clear. Almost everyone who has tried this on this site has been very successful. Also, benadryl can relieve some of the w/d symptoms including the brain shivers.

Good luck,

JACK

 

Re: Horrible Withdrawal Effects of Effexor

Posted by madpoet11 on July 10, 2003, at 16:08:04

In reply to Re: Horrible Withdrawal Effects of Effexor madpoet11, posted by theo on July 10, 2003, at 15:53:14

I went up to 150mg and stayed on it for most of the time. Ive been lowering it for 2 months and now am at the 37.5 mg, every other day. I still am getting these damn "Brain Shivers" after so much effort in weaning off this crap.

 

Re: Horrible Withdrawal Effects of Effexor

Posted by madpoet11 on July 10, 2003, at 16:13:16

In reply to Re: Horrible Withdrawal Effects of Effexor madpoet11, posted by Jack Smith on July 10, 2003, at 15:57:32

I know that your receptors will undergo trauma when Effexor is stopped but the thing is that Ive been doing it very slowly and still am getting these withdrawal symptoms. On top of that, they are still just as potent as when I first began the whole process of removing Effexor. I will definitely do the Prozac deal, ive heard that many times already. How is it that Benadryl can help with these symptoms?

 

Re: Horrible Withdrawal Effects of Effexor

Posted by stjames on July 10, 2003, at 16:44:45

In reply to Horrible Withdrawal Effects of Effexor, posted by madpoet11 on July 10, 2003, at 15:30:05

I have reached the lowest dosage, 37.5 mg, and for the past 2 weeks have been taking it every other day.

The half-life of effexor is a few hours, so taking it every other day is NOT the way to
to withdraw from Effexor. It will actually make withdrawal much worse.

 

Re: Horrible Withdrawal Effects from Effexor Rey

Posted by CJ Nightowl on July 11, 2003, at 0:10:09

In reply to Horrible Withdrawal Effects of Effexor, posted by madpoet11 on July 10, 2003, at 15:30:05

Hi Rey,
I just came on tonight for the first time in a couple months because I started Prozac 3 weeks ago and don't like it. I was looking for an alternative when I came across your posting. I thank God that I read this because I had forgotten why I didn't like the Effexor. I was on it 2 years ago and although I don't remember why I wanted to go off of it, I do remember (now) the horrible time I had with the withdrawals. I too had the numbness in the upper lip, as well as my tongue. I was so dizzy that I couldn't even stand up. This went on for days and days, to the point where I was ready to go to the emergency room. My husband finally realized that I was really in bad shape, so he got me in to see my internist. She gave me an Effexor right there on the spot and made me take it. She said that I could not come off of any anti-depressant cold-turkey. I tried to tell her that I was not doing it that way, I had been gradually tapering off for a period of 6 weeks or so. When the symptoms subsided within a few hours, I knew I had to seek some real professional help and that's how I ended up with a pdoc for the first time in my life. He started me on Celexa and the Effexor every other day and finally I was able to get off of the horrid stuff. I did feel residual dizziness for a couple more months though. If there is a class action law suit pending, I would definitely like to know about it. Good luck to you. It will stop, with the help of an SSRI.
Jeanine

 

Re: Horrible Withdrawal Effects from Effexor Rey

Posted by JayJr on July 11, 2003, at 8:02:58

In reply to Re: Horrible Withdrawal Effects from Effexor Rey , posted by CJ Nightowl on July 11, 2003, at 0:10:09

Is it 'XR' time release?

If so I would take the 37.5 mg of effexor every day, and start opening the capsuls and bring yourself down approx 5mgs a week...

If not, then slivers off the pill, don't take it every other day.

Jay

 

Re: Horrible Withdrawal Effects from Effexor Rey

Posted by madpoet11 on July 11, 2003, at 16:27:12

In reply to Re: Horrible Withdrawal Effects from Effexor Rey , posted by JayJr on July 11, 2003, at 8:02:58

I decided to just not take the pill anymore and deal with the withdrawal symptoms, until they finally subside. I tried Benadryl last night and it actually did help, much more than I anticipated. I will just tough it out with the aid of Benadryl. I also bought Dramamine just in case the Benadryl stops to work. I thank all of you for your responses.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.